MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Model Number 5MAXJETDKIT
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00987.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician completed a pass using a jetd and a neuron max.Upon attempting to remove the jetd, the physician noticed that the jetd was stuck inside the neuron max.Therefore, the physician removed the jetd and neuron max together.Afterwards on the back table, the physician attempted to remove the jetd from the neuron max forcefully but was unsuccessful.Consequently, the jetd became stretched during the attempt to remove it from the neuron max.The procedure was completed using a new jetd and a new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jetd confirmed that the catheter was stretched.Further evaluation revealed that the catheter was fractured.If the jetd is forcefully retracted against resistance, damage such as stretching and a subsequent fracture may occur.This damage likely occurred during the forceful attempt to remove the jetd from the neuron max outside of the patient as mentioned in the complaint.Evaluation of the returned neuron max revealed that the catheter was kinked and ovalized.The root cause of the kink and ovalization could not be determined; however, this damage likely contributed to the resistance encountered during the removal of the jetd from the neuron max.During the functional test, a stainless-steel mandrel was unable to be advance through the hub and distal end of the neuron max due to blockage inside the lumen.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00987 h3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report: 3005168196-2021-00986.1.Section g.Box 3.Report source.This report is associated with mfr report number: 3005168196-2021-00987.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key11795370
Report Number3005168196-2021-00986
Device Sequence Number11603576
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model Number5MAXJETDKIT
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF100431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/30/2021
01/14/2005
Initial Report FDA Received Date05/08/2021
Supplement Report FDA Received Date07/14/2021
09/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Date Report Sent to FDA01/01/2005